What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 30, 4:54 PM CST, 1 hour 1 minute earlier.
Area forecast discussion, Jul 30, 4:54 PM CST, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Nashville TN
554 PM CDT Mon Jul 30 2018
.UPDATE...
FOR 00Z AVIATION DISCUSSION.
&&
.DISCUSSION...
Scattered showers and thunderstorms had developed over Middle
Tennessee this afternoon. Temperatures were in the 80s to lower
90s with typical summer time humidity. You can expect scattered
showers and thunderstorms to continue into the evening with warm
and humid conditions. A couple of strong thunderstorms with gusty
winds cannot be ruled out, but nothing unusual for summer evening
thunderstorms.
At 19Z, a weak surface low pressure system was located between
Nashville and Jackson, Tn. An upper level trough was located over
the Upper Midwest, moving southeastward. The surface low will
deepen slightly across Middle Tennessee overnight, while a couple
of disturbances rotate around the base of the upper level low.
These features will keep the chance for showers and thunderstorms
going through the night. The greatest coverage will be west of
I-65 in the evening, then moving east of I-65 and across the
Plateau by daybreak. The threat for severe wx and flooding will
be low overnight. Average rainfall amounts will be lower than
previous forecasts, with less than one quarter inch. This means
some folks may get downpours of more than one half inch, while
some other folks miss out on the rain. Lows are expected to dip
into the upper 60s to around 70.
On Tuesday, the surface low will lift northeastward, but a
nearly stationary surface boundary will linger across the Mid
State. The upper level low will stall over the Ms Valley. This
setup will focus the greatest chances for showers and
thunderstorms over the eastern half of our area Tuesday through
Tuesday night. The Plateau could have 1 inch of rainfall with
locally heavier amounts. Highs on Tuesday will be limited to the
70s to around 80 on the Plateau, but there will be enough breaks
in the cloud cover farther west for highs to reach the mid 80s. A
couple of strong thunderstorms could occur across the Mid State
Tuesday afternoon and evening, but that will depend greatly on
breaks in the cloud cover, heating, and resultant destabilization.
If any strong storms develop, localized gusty winds will be the
main concern.
Looking ahead, Mid Tn will keep a typical early August air mass
in place through the rest of the week. The lingering upper trough
along the Ms Valley will help produce scattered thunderstorms
each day. The greatest coverage of showers and thunderstorms will
be east of I-65, and especially over the Plateau near a
persistent axis of deep moisture. Lows in the upper 60s and highs
in the mid to upper 80s will be common.
The upper trough will finally fill in by the weekend. This will
allow temps to creep upward a few degrees, with highs in the
upper 80s to lower 90s. Muggy conditions will mean at least small
chances for thunderstorms each afternoon and evening through the
weekend.
&&
.AVIATION...
00Z TAF DISCUSSION.
BNA/MQY/CKV/CSV...Scattered convection continues to track across
Middle Tennessee as we head into the evening, and it is possible
the terminals at BNA & MQY will be affected through maybe 01Z.
Afterwards, look for another line of cells to affect the mid
state overnight, although the HRRR suggests this activity will
dissipate before reaching the Cumberland Plateau. Expect low
ceilings & some fog toward morning as a surface low moves across
the region. Conditions will likely improve by late morning.
However, another round of storms is possible during the afternoon
on Tuesday.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......13
AVIATION........08
Hazardous weather outlook, Jul 30, 10:41 AM CST, 7 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
1141 AM CDT Mon Jul 30 2018
TNZ005>011-023>034-056>066-075-077>080-093>095-311645-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1141 AM CDT Mon Jul 30 2018
This Hazardous Weather Outlook is for portions of Middle
Tennessee.
.DAY ONE...This Afternoon and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
13
In the hours before
Special weather statement, Jul 30, 3:25 PM CST, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Nashville TN
425 PM CDT MON JUL 30 2018
TNZ007-008-026-027-302200-
Robertson TN-Davidson TN-Cheatham TN-Sumner TN-
425 PM CDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAVIDSON...WESTERN
SUMNER...NORTHEASTERN CHEATHAM AND ROBERTSON COUNTIES UNTIL 500 PM
CDT...
At 425 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ashland City, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Gallatin, Springfield, Ashland City, Hendersonville, Goodlettsville,
White House, Millersville, Greenbrier, Coopertown, Ridgetop, Cross
Plains, Joelton, Pleasant View, Orlinda, Adams, Cedar Hill, Whites
Creek and Beaman Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3661 8661 3630 8651 3630 8654 3632 8654
3632 8655 3631 8656 3629 8656 3623 8703
3660 8712
TIME...MOT...LOC 2125Z 266DEG 26KT 3636 8706
MacDonaldSpecial weather statement, Jul 30, 4:10 PM CST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Nashville TN
510 PM CDT MON JUL 30 2018
TNZ007-008-302245-
Robertson TN-Sumner TN-
510 PM CDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SUMNER AND SOUTHEASTERN
ROBERTSON COUNTIES UNTIL 545 PM CDT...
At 509 PM CDT, Doppler radar was tracking a strong thunderstorm over
White House, or 10 miles southeast of Springfield, moving east at 20
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Gallatin, Hendersonville, Goodlettsville, White House, Millersville,
Ridgetop, Cross Plains, Portland and Cottontown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3635 8640 3632 8669 3632 8670 3633 8670
3635 8672 3638 8673 3640 8675 3640 8676
3639 8677 3640 8677 3652 8679 3659 8651
TIME...MOT...LOC 2209Z 264DEG 18KT 3644 8671
MacDonaldSpecial weather statement, Jul 30, 5:30 PM CST, 25 minutes before
Special Weather Statement
National Weather Service Nashville TN
630 PM CDT MON JUL 30 2018
TNZ008>010-029>031-310015-
Trousdale TN-Sumner TN-Clay TN-Jackson TN-Macon TN-Smith TN-
630 PM CDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SMITH...NORTHWESTERN
JACKSON...EAST CENTRAL SUMNER...NORTHWESTERN CLAY...MACON AND
TROUSDALE COUNTIES UNTIL 715 PM CDT...
At 630 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hartsville, moving northeast at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lafayette, Hartsville, Westmoreland, Red Boiling Springs, Bugtussle,
Dixon Springs and Boles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3662 8562 3650 8562 3631 8615 3633 8617
3632 8619 3634 8622 3653 8633 3663 8604
TIME...MOT...LOC 2330Z 247DEG 35KT 3645 8617
MacDonald